MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY ARES ANTIBIOTIC-IMPREGNATED CATHETER KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY ARES ANTIBIOTIC-IMPREGNATED CATHETER KIT; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 95001
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the catheter was blocked and cerebrospinal fluid could not flow smoothly.An explant of the catheter was planned for (b)(6) 2017.The patient's status was listed as alive - no injury.
 
Additional Manufacturer Narrative
The catheter was patent and returned in four pieces, measuring 92 cm, 11 cm, 5.5 cm, and 26.5.Proteinaceous debris was observed within the interior and exterior of the catheter.The device did not meet the requirements for leak testing due to multiple tears was observed throughout the catheter.The instructions for use (ifu) that accompany the device caution that ¿low tear strength is a characteristic of most unreinforced silicone elastomer materials.Care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks or tears.¿ all catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Explant date updated.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Clarification of analysis results: the ventricular catheter was patent and returned in two pieces, measuring 11 cm, and 5.5 cm.Proteinaceous debris was observed within the interior and exterior of the catheter.The device did not meet the requirements for leak testing due to a tear observed approximately 5.5 cm from the proximal end.The peritoneal catheter was patent and returned in two pieces, measuring 92 cm, and 26.5 cm.Proteinaceous debris was observed within the interior and exterior of the catheter.The device did not meet the requirements for leak testing due to a tear observed approximately 26.5 cm from the proximal end.The instructions for use (ifu) that accompany the device caution that ¿low tear strength is a characteristic of most unreinforced silicone elastomer materials.Care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks or tears.¿ all catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARES ANTIBIOTIC-IMPREGNATED CATHETER KIT
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key7206348
Report Number2021898-2018-00030
Device Sequence Number16437414
Product Code JXG
UDI-Device Identifier00643169762664
UDI-Public00643169762664
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K110560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/26/2018
Device Model Number95001
Device Catalogue Number95001
Device Lot Number0008552762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer01/30/2018
03/26/2018
04/11/2018
Initial Report FDA Received Date01/19/2018
Supplement Report FDA Received Date02/28/2018
04/03/2018
04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;